MAUDE Adverse Event Report: CORDIS CORPORATION GC 5F 056 XB 3.5 LBT; CATHETER, PERCUTANEOUS

CORDIS CORPORATION GC 5F 056 XB 3.5 LBT; CATHETER, PERCUTANEOUS
Model Number 5560540L
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during a coronary angioplasty, a long brite tip guiding catheter (gc 5f 056 xb 3.5 lbt) was requested by the hemodynamicist, and its distal tip was observed split (torn).The device was not used in the patient.There was no reported patient injury.The catheter was not used as the damage was evident at the time of opening the package.Another catheter was requested from the pharmacy and the procedure was completed without complications.A radial approach was used.The vessel had mild tortuosity and no stenosis.The device was properly stored and opened in sterile field.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.Neither the product nor any of the other devices used with it had been resterilized.The device is expected to be return for evaluation.
 
Additional Manufacturer Narrative
As reported, during a coronary angioplasty, a long brite tip guiding catheter (gc 5f 056 xb 3.5 lbt) was requested by the hemodynamicist, and its distal tip was observed split (torn).The device was not used in the patient.There was no reported patient injury.The catheter was not used as the damage was evident at the time of opening the package.Another catheter was requested from the pharmacy and the procedure was completed without complications.A radial approach was used.The vessel had mild tortuosity and no stenosis.The device was properly stored and opened in sterile field.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.Neither the product nor any of the other devices used with it had been resterilized.The product was not returned for analysis.A product history record (phr) review of lot 18059962 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿brite tip/distal tip - catheters- frayed/split/torn-during prep¿ could not be confirmed.Shipping, storage or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, during a coronary angioplasty, a long brite tip guiding catheter (gc 5f 056 xb 3.5 lbt) was requested by the hemodynamicist, and its distal tip was observed split (torn).The device was not used in the patient.There was no reported patient injury.The catheter was not used as the damage was evident at the time of opening the package.Another catheter was requested from the pharmacy and the procedure was completed without complications.A radial approach was used.The vessel had mild tortuosity and no stenosis.The device was properly stored and opened in sterile field.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.One non-sterile gc 5f 056 xb 3.5 lbt brite tip guiding catheter was received for analysis.Per visual analysis, no damages or anomalies were observed on the distal tip or body shaft of the catheter.A product history record (phr) review of lot 18059962 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported failure by the customer, ¿brite tip/distal tip - catheters frayed/split/torn-during prep¿ was not confirmed.The returned device did not present with any damages.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, during a coronary angioplasty, a long brite tip guiding catheter (gc 5f 056 xb 3.5 lbt) was requested by the hemodynamicist, and its distal tip was observed split (torn).The device was not used in the patient.There was no reported patient injury.The catheter was not used as the damage was evident at the time of opening the package.Another catheter was requested from the pharmacy and the procedure was completed without complications.A radial approach was used.The vessel had mild tortuosity and no stenosis.The device was properly stored and opened in sterile field.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.Neither the product nor any of the other devices used with it had been resterilized.

Brand Name
GC 5F 056 XB 3.5 LBT
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key13859770
Report Number9616099-2022-05478
Device Sequence Number20278572
Product Code DQY
UDI-Device Identifier20705032015223
UDI-Public20705032015223
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number5560540L
Device Catalogue Number5560540L
Device Lot Number18059962
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer06/16/2022
06/16/2022
06/16/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/18/2022
05/20/2022
06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CATHETER.
Patient SexUnknown